Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 93, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 4, 2006, 4:38 AM MDT for Otero County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2006, 4:38 AM MDT (10:38 UTC)
- Expired
- Sep 4, 2006, 10:45 AM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 36 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 041042 FFWEPZ NMC035-041645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 438 AM MDT MON SEP 4 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 1045 AM MDT * AT 428 AM MDT...LOCAL OFFICIALS REPORTED FLASH FLOODING ON CARRIZO CREEK FROM EXCESS FLOW OF WATER OVER THE SPILLWAY AT MESCALERO DAM AS RESULT OF CONTINUOUS RAIN OVER THE WARNED AREA. * MORE RAIN IS EXPECTED TODAY WITH FLOODING CONTINUING ALONG CARRIZO CREEK. FLOODING IS OCCURING ON CARRIZO CREEK. PEOPLE WITH INTERESTS ALONG THE CREEK SHOULD TAKE APPROPRIATE ACTION. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3321 10592 3320 10569 3341 10569 3340 10593 $$ LUNDEEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:38 AM MDT, 1 hour earlier.
Area forecast discussion, Sep 4, 3:38 AM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 338 AM MDT MON SEP 4 2006 .SYNOPSIS... LIGHT TO MODERATE RAIN WILL CONTINUE TODAY AS ABUNDANT MOISTURE FLOWS OVER THE REGION. AN OCCASIONAL THUNDERSTORM IS POSSIBLE. TEMPERATURES WILL REMAIN WELL BELOW NORMAL TODAY. RAIN MAY GRADUALLY TAPER OFF TONIGHT AND TOMORROW AS THE STATIONARY FRONT THAT HAS HELPED TRIGGER THE RAIN MOVES FURTHER SOUTH. WITH THE EXTENSIVE RAIN OF THE PAST FEW DAYS...THERE IS A POTENTIAL FOR FLOODING WITH ANOTHER 1 TO 2 INCHES OF ADDITIONAL RAIN POSSIBLE TODAY AND TONIGHT. RAIN CHANCES WILL DIMINISH BY LATE TUESDAY THROUGH THURSDAY. ANOTHER TROUGH WILL MOVE THROUGH THE REGION FRIDAY AND SATURDAY WITH INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS POSSIBLE. && .DISCUSSION... AS OF MIDNIGHT 2.42 INCHES OF RAIN HAD FALLEN AT EL PASO INTL AIRPORT FOR THE FIRST THREE DAYS OF SEPTEMBER WITH MORE RAIN OCCURRING THIS MORNING. THAT RAINFALL TOTAL IS FAIRLY REFLECTIVE OF MOST OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS FROM THIS LATEST RAIN EVENT OF THE SUMMER. AN OVERRUNNING SCENARIO CONTINUES AS WARM MOIST TROPICAL AIR...SOME OF IT FROM T.S. JOHN...FLOWS OVER A STATIONARY FRONT ALIGNED ALONG THE SOUTHERN EDGE OF THE FORECAST AREA. THE MAJORITY OF THE RAINFALL YESTERDAY WAS STRATIFORM IN NATURE WITH LITTLE CONVECTIVE CONTRIBUTION. THAT IS LIKELY TO CONTINUE TODAY BUT...CAN NOT RULE OUT A POSSIBLE EMBEDDED THUNDERSTORM DURING THE DAY OR EVENING. WITH ALL THE RAIN THE PAST FEW DAYS THE GROUND IS SATURATED...AGAIN. THERE IS A FLOODING POTENTIAL WITH FURTHER RAIN EXPECTED TODAY. THE FLASH FLOOD WATCH WILL BE EXTENDED ANOTHER 24 HOURS TO EARLY TUESDAY MORNING WHEN RAINS ARE EXPECTED TO TAPER OFF. MODELS REMAIN LARGELY ON TRACK WITH GRADUALLY ENDING THE RAIN TONIGHT AND TOMORROW. THE FRONT THAT HAS PROVIDED MUCH OF THE FOCUS AND LIFT FOR THE RAIN WILL DRIFT FURTHER SOUTH AND A NORTHERLY FLOW BEHIND A LOW OVER THE CENTER OF THE COUNTRY WILL PUSH MUCH OF THE MOISTURE FURTHER SOUTH AS WELL. REMNANTS OF WHAT ONCE WAS HURRICANE JOHN WILL REMAIN JUST WEST OF THE AREA THROUGH WEDNESDAY...CONTINUING TO FEED THE MOISTURE PLUME THAT HAS NOW DRIFTED SOUTH. RAIN CHANCES WILL BE IN THE SLIGHT CATEGORY LATE TUESDAY THROUGH THURSDAY FOR MOST OF THE REGION. THE BOOTHEEL BEING CLOSER TO REMNANTS OF JOHN WILL SEE SCATTERED PRECIP. BY LATE THURSDAY NIGHT AND FRIDAY THE REMNANTS OF JOHN WILL BE EJECTED EAST TOWARD THE AREA...WITH RAIN CHANCES INCREASED TO THE CHANCE THROUGH SATURDAY. BY SUNDAY MOST OF THE MOISTURE WILL HAVE BEEN PUSHED EAST OF THE REGION AS PART OF A STRENGTHENING WEST FLOW...STARTING A DRYING TREND FOR THE REGION. && .AVIATION...VALID 04/12Z-05/12Z MAINLY IFR/MVFR CONDITIONS FOR CIGS/VSBY THIS MORNING DUE TO LOW CLOUD DECK...EXTENSIVE SHOWERS AND AREAS OF FOG. MOUNTAINS WILL BE OBSCURED. PREVAILING CONDITIONS WILL GRADUALLY IMPROVE TO MVFR- VFR FOR THIS AFTERNOON AS SHOWERS LESSEN SOMEWHAT AND CLOUD DECK RISES TO 6 KFT AGL. SOME AREAS OF MVFR/IFR WILL REMAIN IN HEAVIER SHOWERS THOUGH. SEE LATEST TAFS AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 62 82 60 84 / 70 60 30 10 20 SIERRA BLANCA TX 71 58 75 55 79 / 70 60 30 10 10 LAS CRUCES 74 60 82 58 84 / 70 60 30 10 20 ALAMOGORDO 72 58 82 57 81 / 70 50 20 10 20 CLOUDCROFT 54 46 61 47 61 / 70 50 30 10 20 TRUTH OR CONSEQUENCES 74 59 83 57 83 / 70 50 30 10 20 SILVER CITY 68 53 75 52 77 / 70 50 30 20 20 DEMING 75 59 81 56 82 / 70 60 30 20 20 LORDSBURG 76 59 82 56 84 / 70 60 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NMZ022>025-030>032 TXZ055>056 FLASH FLOOD WATCH THROUGH TONIGHT 04
Hazardous weather outlook, Sep 3, 11:30 AM MDT, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1130 AM MDT SUN SEP 3 2006 NMZ022>025-030>032-TXZ055-056-041800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1130 AM MDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD STEADY LIGHT TO MODERATE RAIN WILL CONTINUE WITH VERY ISOLATED AREAS OF HEAVIER SHOWERS OR EVEN A THUNDERSTORM. MOISTURE FROM TROPICAL STORM JOHN LOCATED OVER THE CENTRAL BAJA PENINSULA IS STREAMING NORTHWARD OVER A STALLED BACKDOOR COLD FRONT LOCATED OVER THE SOUTH SOUTHWEST PORTION OF NEW MEXICO. CONTINUED LIGHT TO MODERATE RAIN OVER A PROLONGED PERIOD OF TIME OVER OUR SATURATED GROUND KEEPS US IN A MODERATE TO HIGH RISK OF FLOODING IN LOW LYING AREAS. THE RISK OF FLASH FLOODING HAS BEEN REDUCED SOMEWHAT BUT A BRIEF HEAVIER SHOWER OR AN ISOLATED BRIEF THUNDERSTORM IS STILL POSSIBLE. EXTENSIVE AREAS HAVE RECEIVED FROM 1 TO 2 INCHES OVERNIGHT AND ANOTHER 1 TO 2 INCHES OVER THE NEXT 24 HOURS IS STILL POSSIBLE. INTERESTS ALONG THE RIO GRANDE RIVER SHOULD STAY ALERT AND MONITOR CONDITIONS AS THE RIVER HAS RISEN OVERNIGHT TO A LITTLE OVER 7 FEET AND MAY RISE ANTHER HALF FOOT OR SO BY EVENING. ALTHOUGH THIS IS BELOW FLOOD STAGE (8.5 FEET)...THE ADDITIONAL RAIN AND RUNOFF INTO THE RIVER MAY CAUSE LOCAL PROBLEMS IN LOW LYING AREAS NEAR THE RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OVERRUNNING WILL CONTINUE INTO MONDAY WITH STILL A MODERATE RISK OF FLOODING BEFORE THE FRONTAL BOUNDARY DROPS SOUTHWARD OUT OF THE AREA AND DRIER AIR ALOFT MOVES IN FROM THE WEST NORTHWEST ON TUESDAY AND WEDNESDAY REDUCING SHOWER AND THUNDERSTORM CHANCES TO A MORE ISOLATED TO WIDELY SCATTERED LEVEL. A TROUGH OF LOW PRESSURE OVER THE WESTERN COAST OF THE U.S. WILL PICK UP THE REMNANTS OF T.S. JOHN AND MOVE EASTWARD INTO OUR AREAS IN THE THURSDAY THROUGH SATURDAY TIME FRAME BRINING A THREAT OF MORE SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO THE BORDERLAND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ON ALERT AND CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR ANY TYPE OF FLOODING CONDITIONS OCCUR AT THEIR LOCATION. 20 NOVLAN
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.